[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1972

Neurotoxicity of Sulfones

Author Affiliations

Wichita, Kan

Arch Dermatol. 1972;106(4):598. doi:10.1001/archderm.1972.01620130104034
Abstract

To the Editor.—  The neurotoxicity of sulfones is a recognized but rare untoward reaction. The following report illustrates a case of peripheral neuropathy as a complication of dapsone therapy of dermatitis herpetiformis.

Report of a Case  A 21-year-old white man from Wichita, Kan, has had dermatitis herpetiformis for three years characterized by an intensely pruritic, recurrent vesicular eruption distributed over the scalp, sacrum, upper back, arms, and thighs. He has been unsuccessfully treated in the past with sulfapyridine and sulfoxone sodium (Diasone Sodium Enterab). In July 1970, he was placed on a regimen of dapsone, 300 mg daily and the disease remained under good control. In May 1971, the patient had the complaint of weakness of his hands that had slowly progressed in five months to the degree that he could not even button his clothes. Physical examination was normal with the exception of the neurological findings. There was bilateral

First Page Preview View Large
First page PDF preview
First page PDF preview
×